Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Jackson, MS

March 27, 2014Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2014, 7:30 PM CDT for Sunflower County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2014, 7:30 PM CDT (00:30 UTC)
Expired
Mar 27, 2014, 7:45 PM CDT
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sunflower County, MS

The radar

The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 509 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
509 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS54 KJAN 280030
SVRJAN
MSC133-280045-
/O.NEW.KJAN.SV.W.0035.140328T0030Z-140328T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 745 PM CDT

* AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY...AND
  MOVING NORTHEAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROME AROUND 735 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3399 9050 3399 9045 3398 9044 3392 9045
      3385 9065 3399 9066 3399 9065 3399 9051
TIME...MOT...LOC 0030Z 247DEG 61KT 3398 9058

HAIL...1.00IN
WIND...60MPH

$$

EEC
1 follow-up statement
871 
WWUS54 KJAN 280042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT THU MAR 27 2014

MSC133-280051-
/O.EXP.KJAN.SV.W.0035.000000T0000Z-140328T0045Z/
SUNFLOWER MS-
742 PM CDT THU MAR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUNFLOWER COUNTY
WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3399 9050 3399 9045 3398 9044 3392 9045
      3385 9065 3399 9066 3399 9065 3399 9051
TIME...MOT...LOC 0041Z 247DEG 61KT 3405 9037

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:55 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 27, 3:55 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT THU MAR 27 2014

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS
WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS
EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS
FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND
TEMPS.

LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS
MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED
BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE
ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER
LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS
ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND
1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE
APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW
STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH
STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL
MAINTAIN WIND ADVISORY UNTIL 9 PM.  DEWPOINTS ACROSS THE REGION WERE
IN THE 40S AND 50S ACROSS THE REGION.

FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST
FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR
TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION
SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK.
WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND
GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE
AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE
PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE
MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF
COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX
DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO
WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES
WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS
COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND
NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF
INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA.

FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR
THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT
TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE
RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR
THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON
AND EVENING.  THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH
AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR
FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG
SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6
TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND
DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING
COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40
KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING
CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH
SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO
BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM
SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL
LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE
HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF
THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT
AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT
SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY
AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT
WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT.
WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A
LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S.

FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION
AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS
TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE
REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN
COOL DOWN IN THE 40S FOR SATURDAY NIGHT.

AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS
GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS.

AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR
TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO
GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY
MORNING. /17/

SUNDAY THROUGH WEDNESDAY

BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE
THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES
THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST
WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING
LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE
MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD
FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW
SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH
LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO
SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY
PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE
MOVING OUT OF THE SW US.

GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR
WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS
SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME
COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/

&&

.AVIATION...WEST OF THE NATCHEZ TRACE CORRIDOR LATE THIS AFTERNOON
CEILINGS COULD DROP DOWN TO LESS THAN 5 KFT (ALTHOUGH STILL
REMAINDER MAINLY VFR) AS SHOWERS AND EMBEDDED THUNDERSTORMS MOVE IN
THROUGH THE EARLY EVENING HOURS. LATER TONIGHT FLIGHT CATS SHOULD
DETERIORATE TO A RANGE OF IFR/MVFR DUE MAINLY TO CLOUD CEILINGS.
SHOWERS AND EMBEDDED THUNDERSTORMS TONIGHT WILL HAVE BEST CHANCE OF
OCCURRENCE AND BEING AN ISSUE TO FLIGHT OPERATIONS AT
HBG/PIB/GLH/GWO/GTR/CBM...ALTHOUGH ALL STATIONS COULD EXPERIENCE
SOME IMPACT. THE OTHER POTENTIAL IMPACT TO OPERATIONS THE REST OF
THIS AFTERNOON INTO THIS EVENING WILL BE SOUTH WINDS GUSTING UP TO
30 MPH AT TIMES...PARTICULARLY AT GLH/GWO. WINDS WILL BE LESS GUSTY
FROM THE SOUTH TOMORROW ALTHOUGH CLOUD CEILINGS MAY NOT IMPROVE TO
VFR UNTIL MIDDAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  79  59  72 /  93  86  84  13
MERIDIAN      61  78  57  73 /  88  86  85  26
VICKSBURG     63  79  53  71 /  92  86  84   8
HATTIESBURG   64  79  63  78 /  87  86  85  20
NATCHEZ       63  79  56  70 /  92  86  83   7
GREENVILLE    61  74  54  68 /  90  89  85   8
GREENWOOD     59  76  55  70 /  93  89  84  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-025>029-
     032-034>037-040>042.

LA...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

17/BB/26
Hazardous weather outlook, Mar 27, 4:23 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT THU MAR 27 2014

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042-
047-282130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY FRIDAY AFTERNOON

SOUTH WIND GUSTS OVER 30 MPH WILL REMAIN POSSIBLE INTO THIS EVENING
AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM FOR PORTIONS OF
THE ARKLAMISS DELTA.

A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE
EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS.

THE LARGER RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON
INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND
SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST
CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY NIGHT.

MSZ028>033-037>039-043>045-282130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...FRIDAY AFTERNOON

A RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON
INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND
SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL
SIZE AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL
MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST
CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY AFTERNOON
THROUGH FRIDAY NIGHT.

MSZ046-048>052-054>058-062>066-072>074-282130-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...FRIDAY

A FEW STRONG TO LOCALLY SEVERE STORMS CAPABLE OF HAIL UP TO QUARTER
SIZE AND DAMAGING WIND GUSTS WILL BE POSSIBLE EARLY FRIDAY MORNING
THROUGH MIDDAY FRIDAY...MAINLY ALONG AND SOUTH OF A MERIDIAN TO
BROOKHAVEN LINE.

OTHERWISE...A LIMITED RISK FOR SEVERE WEATHER WILL EXIST FOR LATE
TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF
INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH WIND GUSTS TO 60 MPH
OR GREATER AND HAIL 1 INCH OR LARGER FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH
CENTRAL MISSISSIPPI ON FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY
THROUGH FRIDAY NIGHT.

LAZ023>026-MSZ053-059>061-282130-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
423 PM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH FRIDAY

A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH
LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF
QUARTERS.

THE MORE SIGNIFICANT RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW
AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY
AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND
DAMAGING WIND GUSTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2
WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1
INCH OR LARGER WILL REMAIN POSSIBLE FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH
CENTRAL MISSISSIPPI ON FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY NIGHT.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 27, 6:15 PM CDT, 1 hour 15 minutes before
ARZ074-LAZ007-272345-
ASHLEY AR-MOREHOUSE LA-
615 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT THU MAR 27 2014

...STRONG STORM MOVING ACROSS ASHLEY COUNTY AND MOREHOUSE PARISH...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES WEST OF BEEKMAN AT 613 PM
CDT...MOVING EAST AT 45 MPH.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH
THIS STORM.

PEOPLE IN SOUTHERN ASHLEY COUNTY...AND NORTHERN MOREHOUSE PARISH
SHOULD MONITOR THIS STORM CLOSELY AND SEEK SHELTER FROM LIGHTNING.

LAT...LON 3306 9212 3326 9146 3301 9146 3287 9209
      3297 9209 3299 9208 3303 9209 3303 9212
TIME...MOT...LOC 2313Z 252DEG 40KT 3298 9204

EEC
Local storm report, Mar 27, 6:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             BRANDON                 32.28N 90.00W
03/27/2014  E0.25 INCH       RANKIN             MS   NWS EMPLOYEE

            MULTIPLE REPORTS OF VERY SMALL HAIL IN THE CITY OF
            BRANDON

&&

DL
Special weather statement, Mar 27, 6:49 PM CDT, 41 minutes before
ARZ075-280010-
CHICOT AR-
649 PM CDT THU MAR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
649 PM CDT THU MAR 27 2014

...STRONG STORM AFFECTING NORTHERN CHICOT COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED NEAR DERMOTT AT 649 PM CDT...
MOVING NORTHEAST AT 50 MPH.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH
THIS STORM.

PEOPLE IN NORTHWESTERN CHICOT COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3357 9135 3352 9132 3353 9126 3356 9125
      3357 9124 3357 9123 3354 9123 3352 9124
      3352 9126 3349 9130 3342 9146 3351 9146
      3357 9145
TIME...MOT...LOC 2349Z 239DEG 44KT 3355 9143

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:35 PM CDTSpecial Weather StatementJANWebster20 min
Mar 27, 7:39 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster36 min
Mar 27, 8:09 PM CDTSpecial Weather StatementJANClay31 min
Mar 27, 9:23 PM CDTSpecial Weather StatementJANBolivar32 min
Mar 27, 9:55 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more7 hr
Mar 27, 10:22 PM CDTSevere Thunderstorm WarningJANAdams53 min
Mar 27, 11:07 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson38 min
Mar 27, 11:39 PM CDTSevere Thunderstorm WarningJANLamar21 min
Mar 27, 11:42 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln48 min
Mar 28, 12:00 AM CDTSpecial Weather StatementJANLamar30 min
Mar 28, 1:12 AM CDTFlash Flood WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more2 hr
Mar 28, 2:22 AM CDTSpecial Weather StatementJANJasper, Smith28 min
Mar 28, 6:13 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
Mar 28, 6:47 AM CDTFlash Flood WarningJANForrest, Lamar, Marion118 min
Mar 28, 7:01 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones119 min
Mar 28, 10:16 AM CDTRiver Flood WarningJANJones5 days
Mar 28, 10:16 AM CDTRiver Flood WarningJANClarke36 hr
Mar 28, 12:42 PM CDTRiver Flood WarningJANCopiah, Simpson5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLawrence6 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANNeshoba5 days
Mar 28, 12:42 PM CDTRiver Flood WarningJANLeake3 days
Mar 28, 3:38 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more11 hr
Mar 28, 6:38 PM CDTSevere Thunderstorm WarningJANWashington67 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.